Alert archive / Ohio / River Flood Warnings in 2016
River Flood Warning 5, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Dec 18, 2016, 6:43 AM EST for Adams County, Ohio. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 18, 2016, 6:43 AM EST (11:43 UTC)
- Expired
- Dec 18, 2016, 5:20 PM EST
- In force
- 11 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Adams County, OH
The radar
The Cincinnati radar (KILN), 78 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio Brush Creek near West Union (WUNO1).
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 24 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03237500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
394
WGUS41 KILN 181143
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
643 AM EST SUN DEC 18 2016
...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...
Ohio Brush Creek above West Union
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive your car through flooded roadways. The
water depth may be deeper than it appears.
Stay tuned to developments by listening to NOAA Weather All Hazards
radio. For additional details on river forecasts, visit
water.weather.gov/ahps2/index.php?wfo=iln
&&
OHC001-181936-
/O.NEW.KILN.FL.W.0005.161218T1143Z-161218T1936Z/
/WUNO1.1.ER.161218T1117Z.161218T1200Z.161218T1336Z.NO/
643 AM EST SUN DEC 18 2016
The National Weather Service in Wilmington has issued a
* Flood Warning for
The Ohio Brush Creek above West Union
* UNTIL THIS AFTERNOON.
* At 6 AM the stage was 14.7 feet.
* Flood stage is 15 feet.
* Minor flooding is forecast.
* The river will rise above flood stage by this morning and continue to
rise to near 15.8 feet by this morning. The river will fall below
flood stage by this morning.
* At stages near 16.0 feet, Flooding of lowland areas continues. A few
inches of water is over the creek side lanes of low-lying county roads
near the creek close to Lawshee.
&&
LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
3875 8349
$$2 follow-up statements
579
WGUS81 KILN 181444
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
944 AM EST SUN DEC 18 2016
...The Flood Warning continues for the following rivers...
Ohio Brush Creek above West Union
OHC001-182244-
/O.EXT.KILN.FL.W.0005.000000T0000Z-161219T0830Z/
/WUNO1.1.ER.161218T1118Z.161218T1800Z.161219T0230Z.NO/
944 AM EST SUN DEC 18 2016
...Flooding now expected to continue until late tonight...
The Flood Warning continues for
The Ohio Brush Creek above West Union
* UNTIL LATE TONIGHT.
* At 9 AM the stage was 17.1 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 18.5 feet by this afternoon.
The river will fall below flood stage tonight.
* At stages near 18.0 feet, Water continues to spill onto Route 348,
while several county or township roads near Lawshee and low areas east
of West Union near the creek are flooded.
&&
LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
3875 8349
$$982
WGUS81 KILN 182220
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
520 PM EST SUN DEC 18 2016
...The Flood Warning is cancelled for the following rivers...
Ohio Brush Creek above West Union
OHC001-182250-
/O.CAN.KILN.FL.W.0005.000000T0000Z-161219T0830Z/
/WUNO1.1.ER.161218T1118Z.161218T1730Z.161218T2027Z.NO/
520 PM EST SUN DEC 18 2016
The Flood Warning is cancelled for
The Ohio Brush Creek above West Union
* At 5 PM the stage was 10.4 feet.
* The river fell below flood stage late this afternoon.
* Flood stage is 15 feet.
* The river will continue to fall to 6.0 feet by tomorrow morning.
&&
LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
3875 8349
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Dec 18, 6:40 AM EST, 3 minutes earlier.
Area forecast discussion, Dec 18, 6:40 AM EST, 3 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
640 AM EST Sun Dec 18 2016
.SYNOPSIS...
A wintery mix of precipitation will taper off through the morning
hours as a drier and much colder airmass filters into the region.
High pressure and a dry airmass will then remain in place across
the area through Wednesday. Temperatures will remain well below
normal on Monday before beginning to moderate through mid week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The cold front has pushed through our fa with colder air spilling
in from the northwest. Temperatures are currently running from
the mid and upper 20s in our northwest to the 40s in our extreme
southeast. The back edge of the more widespread rain in right
along the I-71 corridor, with more scattered shower activity back
across the rest of our western forecast area. The ptype across
our west where the temperatures have fallen below freezing
appears to be mainly liquid (freezing rain) based on some recent
calls. With the precipitation beginning to taper off across our
west, not sure how much in the way of snow we will end up with so
think any snow accumulation will be minimal. Additional ice
accumulations will also likely be fairly light across the west and
northwest as the pcpn continues to taper off. This may still cause
a few travel issues as temperatures continue to drop through mid
morning so have extended the advisory through noon.
More widespread pcpn across our southeast is still falling as
rain, but as the colder air spreads in at the surface, suppose we
could see a brief period of freezing rain before the precipitation tapers
off through mid to late morning. Temperatures on Saturday were
well into the 60s across much of our southeast so ground
temperatures will be slower to drop below freezing there. This may
help limit any icy accumulations so will just allow for a light
glaze down that way. Nonetheless, will go ahead and expand the
winter weather advisory to cover the rest of our southeastern
counties as a precaution.
Otherwise, in developing CAA today, expect non diurnal temperatures
with readings steady or slightly falling through the day. The 925
mb flow is somewhat favorable for some possible lake effect
across our northwest late in the day. However, backing 850 mb flow
may cut this off before it can make it into our area so will
maintain a dry forecast through the afternoon hours.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
Surface high pressure will build in from the west later tonight.
As we start to dry out, we should see at least some partial
clearing start to work in from the northwest overnight. In
continued CAA, temps will drop off overnight but just how cold we
get will depend at least in part to the amount of clearing we
see. Will generally range lows tonight from near zero in our
northwest to the upper teens in our southeast. Winds should
lighten up as the high builds toward the area tonight, but we
could still get close to wind chill criteria across parts of our
northwest and will highlight this possibility in the HWO product.
High pressure and a dry airmass will then push slowly east across
the region Monday into Tuesday. Temperatures will remain on the
cool side for Monday with highs ranging from the teens in the
northwest to the upper 20s in the southeast. We will start to
moderate somewhat heading into Tuesday as we get into some return
flow, with highs ranging from the upper 20s northwest to the upper
30s southeast.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
The center of the high will slowly meander south towards the
Tennessee Valley and along the spine of the Appalachians through
daybreak Wednesday. After this, the southerly flow will be found
until low pressure develops over the upper Midwest Wednesday night
and tracks to the Great Lakes Thursday underneath a strong upper
level low.
Differences in the strength, orientation, and placement of the upper
low for Wednesday night into Thursday determines whether any wintry
weather hits the region or if there is enough solar insolation to
change things to rain during daylight hours. At this juncture in the
forecast, split the difference and just called it a chance of rain
or snow.
Zonal flow sets up behind the upper low for the end of the week and
a surface ridge moves east, permitting warm air to infiltrate the
Ohio Valley for the end of the week.
After a cool start in the 20s for highs Monday, highs will settle in
to within a few degrees of 40 for the rest of the extended. Lows in
the teens Monday night will warm to the lower 20s Tuesday night and
then upper 20s to low 30s for the end of the week.
&&
.AVIATION /11Z SUNDAY THROUGH THURSDAY/...
Surface cold front is now well east of the TAF sites this morning
with IFR/MVFR cigs in place behind it. Strong surface high
pressure off to the east has allowed a tight pressure gradient to
form over the TAF sites this morning producing some gusty winds.
Low level flow has also been conducive for lake effect snow to
form off of Lake Michigan. There currently is a band stretching
south from the lake towards KIND. Looking at 925/850mb flow on the
RAP it quickly turns out of the west which should bring an end to
the band. Still can't completely rule out some snow making it down
towards our northwestern TAF sites.
Forecast soundings on both the NAM and GFS in general show IFR
cigs slowly rising to MVFR this afternoon with some possible
breaks in the clouds to VFR. GFS forecast soundings actually
indicate CMH/LCK scattering out this afternoon. Looking at other
high res guidance this is further supported. Also during the
afternoon surface high pressure will nudge further east allowing
the pressure gradient to relax across the TAF sites. This will
help to bring down the winds a bit as well. Overnight into Monday
morning surface high pressure will approach from the west turning
winds from the north. As the high pressure moves into the area so
will much drier low level air. This will finally help to clear out
any remaining MVFR cigs by the end of the issuance.
OUTLOOK...MVFR ceilings possible Wednesday night and Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Winter Weather Advisory until noon EST today for OHZ026-034-
035-042>046-051>056-060>065-070>074-077>082-088.
KY...Winter Weather Advisory until noon EST today for KYZ089>100.
IN...Winter Weather Advisory until noon EST today for INZ050-058-
059-066-073>075-080.
&&
SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...Sites
AVIATION...HainesHazardous weather outlook, Dec 18, 4:50 AM EST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 450 AM EST SUN DEC 18 2016 INZ075-080-KYZ089>100-OHZ054>056-063>065-071>074-077>082-088-191000- OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-MADISON-FRANKLIN OH-LICKING- FAYETTE OH-PICKAWAY-FAIRFIELD-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 450 AM EST SUN DEC 18 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>053-060>062- 070-191000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN-MERCER- AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- PREBLE-MONTGOMERY-GREENE-BUTLER- 450 AM EST SUN DEC 18 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL READINGS WILL DROP INTO THE ZERO TO 10 BELOW RANGE TONIGHT INTO MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 18, 1:20 AM EST, 5 hours 23 minutes before
Special Weather Statement
National Weather Service Wilmington OH
120 AM EST SUN DEC 18 2016
OHZ088-180645-
Scioto OH-
120 AM EST SUN DEC 18 2016
...A STRONG THUNDERSTORM WILL AFFECT eastern Scioto County Until 145
AM EST...
At 119 AM EST, radar indicated a strong thunderstorm over
Wheelersburg, moving northeast at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Portsmouth, Wheelersburg, New Boston, Greenup, South Webster,
Sciotodale, Franklin Furnace, Rosemount, Clarktown, Powellsville,
Lyra, Portsmouth Regional Airport, Minford and Haverhill.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3861 8285 3866 8286 3869 8288 3874 8287
3876 8289 3875 8293 3873 8298 3873 8302
3895 8278 3894 8275 3886 8276 3885 8266
3882 8265 3875 8266 3875 8270 3868 8271
3868 8276 3867 8277 3860 8274 3857 8282
TIME...MOT...LOC 0619Z 234DEG 35KT 3871 8286
HainesLocal storm report, Dec 18, 1:29 AM EST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
129 AM EST SUN DEC 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM FREEZING RAIN BELLEFONTAINE 40.36N 83.76W
12/18/2016 M0.10 INCH LOGAN OH PUBLIC
&&
EVENT NUMBER ILN1601204
BHLocal storm report, Dec 18, 6:14 AM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
614 AM EST SUN DEC 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FREEZING RAIN 5 NNE BATESVILLE 39.36N 85.18W
12/18/2016 M0.10 INCH FRANKLIN IN EMERGENCY MNGR
&&
EVENT NUMBER ILN1601205
JGIBSONThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 11:47 PM EST | Special Weather Statement | ILN | Scioto | 28 min |
| Dec 18, 12:06 AM EST | Areal Flood Advisory | ILN | Brown, Clermont, Hamilton | 4 hr |
| Dec 18, 12:45 AM EST | Severe Thunderstorm Warning | ILN | Adams, Scioto | 30 min |
| Dec 18, 1:01 AM EST | Areal Flood Advisory | ILN | Adams, Brown, Scioto | 3 hr |
| Dec 18, 1:20 AM EST | Special Weather Statement | ILN | Scioto | 25 min |
Nearby
River Flood Warnings in Ohio, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.